NSCLC: managing toxicities with dabrafenib plus trametinib

  • Chalmers A & al.
  • Oncologist
  • 31 Dec 2018

  • curated by Kelli Whitlock Burton
  • Univadis Clinical Summaries
Access to the full content of this site is available only to registered healthcare professionals. Access to the full content of this site is available only to registered healthcare professionals.

Takeaway

  • A new report summarizes the toxicity profile of dabrafenib plus trametinib combination therapy for BRAF V600E-positive NSCLC and guidelines for adverse event (AE) management.

Why this matters

  • This combination therapy was approved for BRAF V600E-positive metastatic melanoma in 2014 but has only been approved in NSCLC patients since 2017.

Key points

  • Pyrexia is the most common AE.
    • Dabrafenib may be discontinued with fever of 38.5-40°C and resumed when fever resolves at the same or lower dose.
    • Discontinue both drugs if fever is >40°C or if fever includes rigors, hypotension, dehydration, or renal failure until fever resolves and resume at a lower dose or discontinue.
  • Complete a dermatological exam before treatment initiation, every 2 months during treatment, and for up to 6 months following cessation.
    • Dabrafenib may increase risk of new skin cancers.
    • Dermatitis acneiform is the most common AE associated with trametinib but its incidence is attenuated when combined with dabrafenib.
  • Blurred vision, retinal detachment, retinal vein occlusion, chorioretinopathy, uveitis, and iritis are some of the ocular toxicities reported.
  • Left ventricular ejection fraction function should be assessed before treatment onset, 1 month after initiation, and every 2-3 months during treatment.
  • Hemorrhages are also possible.